Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2000, 8:54 PM CDT for Macon County, Randolph County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 8:54 PM CDT (01:54 UTC)
- Expired
- May 26, 2000, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 172 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:10 PM CDT | Thunderstorm Wind 55 E | Bevier, MO | Law enforcement officials reported trees and power lines down along Old Highway 36. |
| May 26, 9:26 PM CDT | Hail 1.75 | Cairo, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS53 KEAX 270155
SVRMCI
MOC121-175-270245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 945 PM CDT
* AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES SOUTHWEST OF GOLDSBERRY
TO 13 MILES WEST OF CLIFTON HILL...OR FROM 27 MILES SOUTHWEST OF
KIRKSVILLE TO 24 MILES NORTHEAST OF MARSHALL...MOVING EAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ETHEL AT 900 PM CDT
CALLAO AT 905 PM CDT
COLLEGE MOUND AT 910 PM CDT
ATLANTA AT 915 PM CDT
MOBERLY AT 920 PM CDT
CAIRO AT 920 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4003 9285 3972 9284 3971 9266 3937 9269
3929 9240 4003 9238
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT FRI MAY 26 2000 WELL...ACTIVE WX FOR TONIGHT STILL APPEARS ON TAP AND SITUATION APPEARS TO BE EVOLVING ABOUT AS EXPECTED MINUS A FEW DETAILS. SUBSIDENCE BEHIND LEAD WAVE ALLOWING FOR RAPID DESTABILIZATION TO OCCUR ACROSS CENTRAL AND EASTERN KS. SUBSIDENCE SHOULD ALSO KEEP CU ALG MULTIPLE BOUNDARIES OVER ERN KS FROM DOING MUCH FOR NEXT SVRL HOURS. UPSHOT OF THIS IS ADDITIONAL DESTABILIZATION SHOULD OCCUR...WHICH HAS IMPLICATIONS FOR NEED FOR MENTION OF SVR AND FF WATCH. SEE NO REASON FOR SUPERCELLULAR ACTIVITY NOW FORMING OVER CNTRL KS TO DIMINISH (ALTHOUGH IT MAY BECOME MORE OF A MULTICELL COMPLEX) AS IT MOVES EAST SINCE AMS IS RAPIDLY RECOVERING. WITH UPPER SUPPORT FROM WAVE MOVING THRU WRN KS AND LACK OF CAP...ACTIVITY SHOULD BE WIDESPREAD. LOW LEVEL WINDS HAVE VEERED SOME THIS AFTERNOON...BUT MODELS SUGGEST WINDS WILL BACK AGAIN SOMEWHAT. AS USUAL...LLJ WILL INCREASE IN SPEED TONIGHT AND APPEARS AS THOUGH WILL BUMP UP AGAINST EFFECTIVE BOUNDARY THAT APPEARS WILL SET UP NEAR I-70. WITH COPIOUS AMOUNT OF WATER AVAILABLE...EXPECTED WIDESPREAD RAINFALL FROM CONVECTIVE COMPLEX (THAT MAY HAVE AT LEAST SOME TRAINING TO IT)...AND ANTECEDENT RAINFALL...AM PLANNING FFW WATCH FOR SRN ZONES. FFG VALUES FAIRLY LOW IN A FEW SPOTS...LESS THAN AN INCH. SOME SPOTS IN PROPOSED WATCH SOMEWHAT HIGHER...BUT STILL THINK WATCH IS A GOOD IDEA. NRN ZONES MAY END UP WITH DECENT RAINFALL AS WELL...BUT ANTECEDENT RAIN WAS ONLY AROUND A HALF INCH COMPARED TO 1-2 SOUTH OF I-70. WILL JUST MENTION +RA IN NRN ZONES. WITH STRENGTH OF MID LEVEL WINDS...MDT-STG INSTBY...AND PROBABLY SOME ENHANCED LOW LEVEL TURNING OF LOW LEVEL WINDS WITH BOUNDARIES IN PLACE...WILL MENTION SVR FOR SWRN ZONES. BEYOND OBVIOUS CONCERNS IN 1ST PERIOD...APPEARS AS THOUGH MAIN SYNOPTIC FRONT WILL COME THROUGH DURING DAY ON SATURDAY. LOW LEVEL MOISTURE SHOULD STILL BE IN PLACE FOR AT LEAST ERN ZONES. NOT SURE HOW MUCH EFFECT TONIGHTS CONVECTION WILL HAVE ON POTENTIAL FOR TMRW...BUT STILL SEEMS PRUDENT TO CARRY CHC POPS...HIEST IN EAST. FRONT SHOULD CLEAR AREA SAT NIGHT. TEMPS ALWAYS TOUGH WITH CLOUDS AND PCPN AROUND. IN GENERAL...PREFER WARMER FWC IN 1ST PERIOD AND THEN A FWC/FAN BLEND SEEMS APPROPRIATE THEREAFTER. .EAX...FF WATCH TONIGHT SOUTH OF A LINE FROM LEAVENWORTH KANSAS TO FAYETTE MISSOURI. JM
In the hours before
Special weather statement, May 26, 5:15 PM CDT, 3 hours 39 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 515 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORMS AND HEAVY RAIN LIKELY THIS AFTERNOON AND TONIGHT... FORECAST: THUNDERSTORMS IN EASTERN KANSAS AND FAR NORTHWEST MISSOURI WILL SPREAD NORTHEAST OVER THE OUTLOOK AREA TONIGHT. THESE STORMS WILL LIKELY REACH SEVERE LIMITS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES MAY ALSO OCCUR. ANOTHER CONCERN THROUGH EAST CENTRAL KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI WILL BE THE POTENTIAL FOR HEAVY RAIN. WITH THE RAIN THAT WAS RECEIVED IN THOSE AREAS LAST NIGHT...THE GROUND IS WET ENOUGH THAT IF ADDITIONAL HEAVY RAINS OCCUR TONIGHT...FLASH FLOODING OR RIVER FLOODING MAY OCCUR. EMERGENCY MANAGERS WILL NEED TO MONITOR THE SITUATION TONIGHT AS SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN SOME AREAS. DISCUSSION: AN UPPER LEVEL DISTURBANCE MOVING INTO THE AREA FROM WESTERN KANSAS WILL TRACK ALONG A WARM FRONT NEAR THE NEBRASKA KANSAS BORDER. AREAS SOUTH OF THE WARM FRONT ARE VERY UNSTABLE...AND WIND SHEAR IS FAVORABLE FOR ORGANIZED...SEVERE THUNDERSTORMS. STORMS WILL FORM NEAR THIS WARM FRONT AND LIKELY BECOME SEVERE AS THEY MOVE INTO MISSOURI. GK/JM
Local storm report, May 26, 6:03 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTYu LOCATION....
0550 PM 2 N FORBES MO .88 INCH HAIL
05/26/00 HOLT REPORTED BY PUBLIC.Local storm report, May 26, 6:15 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY> LOCATION....
0608 PM 8 W ATCHISON KS 70 MPH TSTM GUST
05/26/00 ATCHISON REPORTED BY STORM
SPOTTER.Local storm report, May 26, 6:26 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0623 PM AMAZONIA MO 60 MPH TSTM GUST
05/26/00 ANDREW REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 53 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 62 min |
| May 26, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 51 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 54 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 66 min |
| May 26, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 64 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 46 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 60 min |
| May 26, 8:19 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| May 26, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 55 min |
| May 26, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 39 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 57 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 57 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 67 min |
| May 26, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 45 min |
| May 26, 9:05 PM CDT | Tornado Warning | EAX | Johnson, Pettis | 55 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 60 min |
| May 26, 9:25 PM CDT | Tornado Warning | EAX | Johnson | 65 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 62 min |
| May 26, 10:30 PM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 3 hr |
| May 26, 10:59 PM CDT | Flash Flood Warning | EAX | Johnson | 3 hr |
| May 26, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 57 min |
| May 27, 1:35 AM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 6 hr |
| May 27, 2:44 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 46 min |
| May 27, 3:12 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.